Jump to content

Search the Community

Showing results for tags 'shortness of breath'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi, I've joined this group because I'm seeking support for withdrawal from low dose amitriptyline for pain. Since my final drop from 2 mg to 0 mg on June 21, I am experiencing air hunger (shortness of breath or dyspnea), even after 5 weeks. To make a long story short, I've been dealing with gastritis (stomach pain/inflammation) since 2017, but had a very unexpected flare-up with no (at the time) identifiable trigger starting in December 2021, and was subsequently diagnosed with "functional dyspepsia" and put on amitriptyline 10mg (in the form of 2mg drops) for nerve pain. I felt like a zombie on 10mg, so after only 4 nights dropped to 6mg, which was more tolerable. After about 2 weeks, I was finally able to identify the hormonal contraception pill as the cause of my stomach pain, so I stopped taking it, which made the amitriptyline redundant. After my stomach was feeling a bit better, I dropped to amitriptyline 4 mg in March, and then to 2mg in early May. My final 2 mg dose was on June 20, and on June 22 I started experiencing shortness of breath which neither improves nor worsens with exercise, and is somewhat alleviated by yawning. With every 2mg drop I experienced several days to 1 week of headaches, insomnia, agitation, anxiety and digestive issues (ongoing struggles with gastritis as well as weaning off the stomach acid reducing drug, omeprazole, make it impossible to say if any of my current digestive issues are connected to amitriptyline withdrawal). It is only since I went to 0 mg that I am experiencing this shortness of breath, and it doesn't seem to be going away even after 5 weeks. I also had my 2nd Pfizer covid vaccination on June 13th, but I have none of the other symptoms such as elevated heart rate, etc, that are connected to the possible vaccine side effects of peri- or myocarditis. I often have summer allergic asthma, but my inhalers don't seem to resolve this, and it is not accompanied by the usual wheezing. I have seen my GP, and she says my lung and heart sounds are good, and the EKG and lung function test were normal. My GP didn't really think that it's withdrawal. Neither did my therapist/psychiatrist, but I am also no stranger to unhelpful doctors who don't listen to their patients. When I originally started my gastritis journey in 2017, a mean doctor bullied me into taking sertraline (which I was then on for 2+ years) because he refused to believe that my lack of appetite was physiological, not depression. I was desperate after being unable to eat for 3 weeks, so I did what he said, but it never sat right with me, and then I was afraid to stop taking sertraline for a very long time. I have done quite a bit of searching and reading about air hunger and how it connects to amitriptyline withdrawal. I have found a few others on Facebook who have experienced this, but I've not been able to find any real information about it, and it isn't listed as a possible withdrawal symptom in the literature I've read. I also am unable to discern if this is hyperventilation or not, as I don't feel like I am breathing more than I should, but yawning does seem to relieve it somewhat. I would really like to hear from others who have experienced this, and understand if there is a timeline that can give me hope. Does anyone understand the physiological mechanisms of why this might be happening? I feel that the better I can scientifically understand what is going on in my body, the better I'm able to cope. Some days are indeed slightly better than others, but it isn't linear, and I am extremely discouraged and feeling hopeless.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy